Sounds really daft but .... when is post ab... - AF Association

AF Association

21,577 members26,355 posts

Sounds really daft but .... when is post ablatio AF not AF ?

Kevwray
Kevwray

Hi all - 5 1/2 weeks since my catheter cryo ablation & last night was sat in a cafe & had an 'incident' which am not sure if was AF trying to breakthrough or something else ?? I have been off Flecanaide for 1 1/2 weeks & whatever the blip was lasted about 8 minutes. The obvious has gone through my mind .. was it mild AF, has the procedure failed or is is it early days & just settling in blips ? - I know I'm probably over analysing things but as am sure others can say, am wishing it to succeed so much that any negative issues are worrying me.

25 Replies
BobD
BobDVolunteer

Your are. As we explain in our fact sheet on recovery , this sort of thing is very common and it is far too early to start thinking of failure. Ectopics are very common as you will find if you use the search box.

Kevwray
Kevwray in reply to BobD

Thanks Bob - I'm sadly one of life's worriers & cant lie that I felt cheesed off last night.Im use to the AF rhythm - is an Ectopic different slightly ?

BobD
BobDVolunteer in reply to Kevwray

Ectopics are wrongly placed beats but feel like missed ones.

Kevwray
Kevwray in reply to BobD

Thanks Bob :)

If you have not seen this AFA fact sheet Kevwray, it’s well worth reading.

heartrhythmalliance.org/res...

Kevwray
Kevwray in reply to FlapJack

Thanks - I had read the sheet , but find that chatting with others really helps as puts things in perspective - thanks for reply - take care

Nothing daft about it. My EP said that self terminating AF episodes are not uncommon after ablations for a few months. And we do tend to analyse, over analyse and notice every best of our hearts. All the best Kevwray.

Kevwray
Kevwray in reply to Kaz747

Kaz - thanks for comment - you are right about the over analysing - I feel better for your comments - Kev

Morzine
Morzine in reply to Kevwray

Thank you for bringing this up as I’m due over the next couple of months, I’m sure I will be listening to my hearts reaction to anything and worrying if I get any episodes even if the fact sheet tells me it can happen.....

This will happen for up to 6 months, and even occasionally for the rest of your life. It doesn't mean the ablation failed, just that they are not a 100% fix but do improve your QoL massively. You have made the right decision so don't worry when your heart misses the odd beat and get on with enjoying life again.

Kevwray
Kevwray in reply to Mike11

Mike - kind comments & am reassured but feedback from yourself & others - take care

Hi Kevwray, this is a common thing after an ablation. My consultant told me its the heart settling down and trying to go into AF then finding it cant anymore as th pathways have been blocked. 10 years on I occassionally get funny flutters and have a pill in the pocket therapy if needed but they usually go out of date because they havent all been used. Dont worry about these blips and enjoy your new QOL.

All the best, Jackie.

Kevwray
Kevwray in reply to Jay10

Thanks Jackie ;)

Jay10
Jay10 in reply to Kevwray

All the best.

Spoiler
Spoiler in reply to Jay10

What is your PIP?

Jay10
Jay10 in reply to Spoiler

PIP is Flecainide 100/150mg when needed.

Spoiler
Spoiler in reply to Jay10

That is my regular med currently 100 mg twice daily, hope to be off of it in 3-4 months post ablation. Hopeful....

Brizzy5000
Brizzy5000 in reply to Spoiler

Hi spoiler I was on 200mg of flecinide a day and up to 5mg of bisiprolol before my ablation and after 3 months I was off the lot only take rivaroxaban 20mg now, I felt a bit strange after stopping the meds but here we 6 months since op and yes I get some eptopics which sometimes scares the bejesus out of me but it's all ok.

fifitb
fifitb in reply to Brizzy5000

I had my second ablation 3 months ago (27 June) and had really bad and frightening episodes of AF in July and then - nothing much!! I had my 3-month hospital catch up and wanted to stop my bisoprolol 5mg a day but was told to stay on it. I too, take Rivaroxaban. Why was I told I should keep up the bisoprolol and you were allowed to stop??!

Brizzy5000
Brizzy5000 in reply to fifitb

Different EP's different ideas I suppose, I have noticed my resting heart rate is a lot faster now 75 to 85 compared to 55 to 65 when on bisiprolol, feel so much better not taking the heart meds as I do not get breathless now

Easy to say but harder to do is just to get on with life and be positive. It is natural to have anxiety about our heartbeats and we all feel the "strange" sensations, missed beats etc because we are so aware of them. They are normal and to be expected and you are very early into the recovery process. Remember that the nurses at the clinic are on hand to discuss things if it gets out of hand. Best wishes for a continued recovery.

Kevwray
Kevwray in reply to GordonS

Thanks Gordon for your best wishes :)

I had a ablation on Sept 25, I had a 1 hour and 40 min episode Oct. 4th at night right before bed, I had worked longer than usual and think I pushed it too soon. The biggy was it resolved on its own after I took my regular meds, I was an hour late taking them. Before the ablation, it would not have converted, meds or no meds without dC cardioversion, so I am very hopeful!

My iphone watch 3 keeps great track with my iphone and free app.

Kevwray
Kevwray in reply to Spoiler

My ablation was Sept 26th - my little 'wander' for 8 mins was after a longer day as well - but wasnt full AF & was ok straight after with no meds etc - take care

Had my ablation 12th sept, felt fine for 2 weeks and then af started and lasted for 4 DAYS. Reverted back on its own with no meds. Still have the odd bumps and thumbs but taking thinks easier now. Best wishes to you.

You may also like...